# SDR B3OR20020013

- Difficulty date: May 17, 2002
- Submitted: August 13, 2002
- Operation: Air carrier
- Aircraft: N5204X
- Make and model: Snias AS350B2
- Aircraft serial: 3099
- Aircraft time: 986 hours
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Gimbal Ring
- Part number: 350A35110500
- Condition: Loose
- Location: Mgb Coupling
- Part time: 986 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEVERAL HOURS BEFORE THE AIRCRAFT CAME IN FOR IT'S 500 HOUR INSPECTION, IT WAS NOTED THAT THE ENGINE TO MAIN GEAR BOX GIMBAL JOINT , WHICH HOUSES THE DRIVE SHAFT, HAD EXCESSIVE PLAY. UPON INSPECTION AT THE 500 HOUR, THE GIMBAL RING AND HOUSING WERE MEASURED AND FOUND TO BE OUT OF LIMITS AT THE GIMBAL PINS. THE PINS THEMSELVES NORMALLY GET SOME WEAR BUT THIS WEAR WAS IN THE BUSHINGS IN THE GIMBAL AND RING. A TECH REP WAS CONTACTED DUE TO THE FACT THAT THESE PARTS WERE FOUND OUT TO BE NON-REPAIRABLE. HE SUGGESTED THAT WE LOOK AT THE LEFT FOWARD MAIN GEAR BOX CROSSBEAM SUPPORT SHOCK MOUNT FOR THE CAUSE OF THIS PROBLEM. HE WAS CORRECT. THE LAMINATED MOUNT WAS DETERIORATED. WHEN THE CROSSBEAM WAS REMOVED IT WAS FOUN
